Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

March 23, 2021Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 23, 2021, 3:05 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2021, 3:05 AM CDT (08:05 UTC)
Expired
Mar 23, 2021, 4:00 AM CDT
In force
55 min
Issued by
NWS Tulsa, OK

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 117 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS84 KTSA 230805
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
305 AM CDT Tue Mar 23 2021
 
OKZ054-059-064-230900-
Osage OK-Pawnee OK-Creek OK-
305 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 400 AM CDT...

At 304 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Morrison to Avery. Movement was north
at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Drumright...                      Fairfax...
Barnsdall...                      Oilton...
Shidler...                        Wynona...
Jennings...                       Ralston...
Westport...                       Osage...
Burbank...                        Hallett...
Blackburn...                      Terlton...
Maramec...                        Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3697 9675 3652 9605
      3590 9662 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0804Z 188DEG 43KT 3628 9697 3588 9674 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 23, 12:32 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 23, 12:32 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1232 AM CDT Tue Mar 23 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A wide variety of flying conditions will be found across
eastern Oklahoma and western Arkansas tonight as a mid-level
low spins out of northwest Oklahoma into south-central Kansas.
Conditions will become more uniform this afternoon with MVFR
conditions anticipated.

&&

.PREV DISCUSSION... /Issued 844 PM CDT Mon Mar 22 2021/

DISCUSSION...
Impressive 60 to 70 knot low level jet continues to spread into
eastern Oklahoma this evening ahead of potent upper low moving
through the Texas Panhandle. Instability is expected to remain
marginal as main convective line sweeps into eastern Oklahoma
over the next few hours. Given the very strong low level wind
fields, a few severe wind gusts will be possible in the stronger
bow segments, mainly across far southeast Oklahoma.

As the main upper low approaches overnight, steepening mid level
lapse rates/cold temperatures aloft will support the potential
for widely scattered thunderstorms to redevelop after midnight
across portions of eastern Oklahoma. A few of these storms will
be capable of producing hail, however overall severe threat
should remain relatively low.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Mar 22, 4:55 PM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Mon Mar 22 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Mon Mar 22 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Extreme Southeast Oklahoma.
	ONSET...After 8 PM.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 8 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 10 PM Northwest
			Arkansas.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Rain showers continue across portions of eastern Oklahoma, generally
west of Highway 75. Additional showers and thunderstorms have
developed west of the area and are forecast to spread into eastern
Oklahoma this evening and northwest Arkansas overnight as a low
pressure system approaches the region. The greater thunderstorm
potential looks to be south of Interstate 40 where higher elevated
instability is forecast. Within southeast Oklahoma, limited severe
weather potentials will also be possible. Locally damaging winds
will be the primary threat with a secondary threat of large hail.
There also remains a window for an isolated tornado potential this
evening across extreme southeast Oklahoma due strong wind shear
values ahead of a cold front forecast to move through late tonight
and Tuesday. A few isolated storms could redevelop late tonight
across portions of eastern Oklahoma with a marginally severe hail
threat.

In addition to the severe weather threats, rainfall amounts in
the half inch to around 1 inch and locally higher are forecast
for much of eastern Oklahoma and western Arkansas through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY THROUGH FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Showers and storms will be exiting from the southwest to northeast
across the northeast Oklahoma and northwest Arkansas Tuesday
morning as the upper low lifts off to the northeast. Behind the
departing low pressure, gusty southwesterly winds are forecast
which will allow for elevated fire weather dangers to become
possible Tuesday afternoon.

Another round of showers and thunderstorms is expected Wednesday
afternoon into Thursday night across eastern Oklahoma and
western Arkansas as a second storm system moves through the
region. A limited severe threat may be possible with this storm
system as well Wednesday evening.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 22, 10:01 PM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1001 PM CDT Mon Mar 22 2021

OKZ060-064-066-067-070-230330-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
1001 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...WESTERN
WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND TULSA
COUNTIES UNTIL 1030 PM CDT...

At 1000 PM CDT, a narrow band of heavy rain located along a line
extending from 3 miles south of Mannford to 3 miles southeast of
Kellyville to near Beggs. Movement was east at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this line.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Coweta...
Catoosa...                        Mannford...
Haskell...                        Kiefer...
Beggs...                          Mounds...
Kellyville...                     Preston...
Jenks Riverside Airport...        Stonebluff...
Keystone State Park...            Bald Hill...

This includes Interstate 44 between mile markers 203 and 233.

LAT...LON 3616 9624 3616 9600 3622 9600 3624 9590
      3603 9564 3579 9554 3566 9610 3591 9620
      3612 9646
TIME...MOT...LOC 0300Z 256DEG 54KT 3610 9629 3593 9610 3575 9603
Special weather statement, Mar 22, 10:35 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1035 PM CDT Mon Mar 22 2021

OKZ049-053-075-076-230430-
Choctaw OK-Latimer OK-Pushmataha OK-Le Flore OK-
1035 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...SOUTHEASTERN
LATIMER...EASTERN CHOCTAW AND SOUTHWESTERN LE FLORE COUNTIES UNTIL
1130 PM CDT...

At 1034 PM CDT, strong thunderstorms were located along a line
extending from Clayton Lake State Park to 9 miles west of Idabel.
Movement was northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Clayton...                        Talihina...
Fort Towson...                    Rattan...
Albion...                         Clayton Lake State Park...
Talimena State Park...            Snow...
Bengal...                         Tuskahoma...
Stanley...                        Raymond Gary State Park...
Nashoba...                        Kiamichi...
Whitesboro...                     Dunbar...
Oleta...                          Cloudy...
Corinne...                        Sobol...

LAT...LON 3445 9558 3493 9500 3451 9478 3450 9505
      3425 9505 3424 9515 3394 9516 3396 9523
      3389 9527
TIME...MOT...LOC 0334Z 227DEG 23KT 3455 9531 3392 9499
Special weather statement, Mar 22, 10:48 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1048 PM CDT Mon Mar 22 2021

OKZ062-067-068-070>072-074-230430-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-Mayes OK-Wagoner OK-
McIntosh OK-
1048 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...NORTHEASTERN
MCINTOSH...WESTERN SEQUOYAH...SOUTHERN MAYES...EASTERN WAGONER...
CHEROKEE AND MUSKOGEE COUNTIES UNTIL 1130 PM CDT...

At 1048 PM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Porter to 5 miles south of Muskogee
to 3 miles west of Kinta. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Sallisaw...                       Wagoner...
Stigler...                        Fort Gibson...
Warner...                         Vian...
Locust Grove...                   Salina...
Gore...                           Porum...
Okay...                           Webbers Falls...
Hulbert...                        Porter...
Whitefield...                     Kinta...
Braggs...                         Tamaha...

This includes Interstate 40 in Oklahoma between mile markers 273 and
302.

LAT...LON 3633 9510 3598 9494 3533 9484 3506 9531
      3563 9541 3600 9558
TIME...MOT...LOC 0348Z 229DEG 37KT 3597 9550 3567 9537 3510 9529
Special weather statement, Mar 22, 11:19 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1119 PM CDT Mon Mar 22 2021

OKZ056-057-061-062-230445-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
1119 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
NORTHWESTERN MAYES AND NOWATA COUNTIES UNTIL 1145 PM CDT...

At 1118 PM CDT, a line of strong thunderstorms was reported along a
line extending from 3 miles southwest of Lenapah to 3 miles southwest
of New Alluwe to 2 miles northwest of Claremore. Movement was
northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Claremore...                      Vinita...
Nowata...                         Chelsea...
Adair...                          Welch...
Ketchum...                        Delaware...
Foyil...                          Bluejacket...
Lenapah...                        Big Cabin...
New Alluwe...                     Watova...
White Oak...                      Hollow...
Centrailia...                     Pyramid Corners...
Bushyhead...                      Centralia...

This includes Interstate 44 between mile markers 259 and 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3691 9508 3652 9501 3629 9566 3649 9566
      3682 9576 3700 9540 3700 9520
TIME...MOT...LOC 0418Z 216DEG 37KT 3683 9569 3657 9553 3634 9564
Special weather statement, Mar 22, 11:30 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1130 PM CDT Mon Mar 22 2021

ARZ001-010-019-OKZ062-063-068-069-072-074-230530-
Benton AR-Washington AR-Crawford AR-Haskell OK-Adair OK-Sequoyah OK-
Cherokee OK-Delaware OK-Mayes OK-
1130 PM CDT Mon Mar 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...SOUTHWESTERN WASHINGTON...DELAWARE...
NORTHEASTERN HASKELL...SEQUOYAH...SOUTHEASTERN MAYES...ADAIR AND
CHEROKEE COUNTIES UNTIL 1230 AM CDT...

At 1129 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of Salina to 5 miles south of
Tahlequah to 4 miles west of Keota. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Tahlequah...                      Siloam Springs...
Sallisaw...                       Stilwell...
Jay...                            Natural Dam...
Muldrow...                        Roland...
Lincoln...                        Westville...
Vian...                           Locust Grove...
Salina...                         West Siloam Springs...
Colcord...                        Kansas...
Hulbert...                        Keota...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 2.
 Interstate 40 in Oklahoma between mile markers 290 and 328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3596 9438 3545 9439 3545 9441 3537 9444
      3538 9447 3536 9449 3531 9468 3535 9473
      3536 9477 3532 9481 3528 9482 3523 9503
      3545 9507 3546 9505 3546 9508 3572 9513
      3581 9513 3581 9515 3631 9528 3652 9464
TIME...MOT...LOC 0429Z 252DEG 28KT 3626 9519 3584 9499 3526 9500
Special weather statement, Mar 23, 3:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
305 AM CDT Tue Mar 23 2021

OKZ054-059-064-230900-
Osage OK-Pawnee OK-Creek OK-
305 AM CDT Tue Mar 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 400 AM CDT...

At 304 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Morrison to Avery. Movement was north
at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Drumright...                      Fairfax...
Barnsdall...                      Oilton...
Shidler...                        Wynona...
Jennings...                       Ralston...
Westport...                       Osage...
Burbank...                        Hallett...
Blackburn...                      Terlton...
Maramec...                        Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3697 9675 3652 9605
      3590 9662 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0804Z 188DEG 43KT 3628 9697 3588 9674

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:18 PM CDTSpecial Weather StatementTSAOkfuskee27 min
Mar 22, 9:20 PM CDTSpecial Weather StatementTSAPittsburg25 min
Mar 22, 10:01 PM CDTSpecial Weather StatementTSATulsa29 min
Mar 22, 10:35 PM CDTSpecial Weather StatementTSAPushmataha55 min
Mar 22, 10:48 PM CDTSpecial Weather StatementTSACherokee, Haskell, Muskogee, Wagoner42 min
Mar 22, 11:19 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers26 min
Mar 22, 11:30 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Mayes, Sequoyah60 min
Mar 23, 3:23 AM CDTSpecial Weather StatementTSACreek52 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.